Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 8, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 1, 2006, 10:51 PM CDT for Shelby County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2006, 10:51 PM CDT (03:51 UTC)
- Expired
- May 2, 2006, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Shelby County, IL
The radar
The Lincoln radar (KILX), 90 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 020352
FFWILX
ILC173-020945-
/O.NEW.KILX.FF.W.0001.060502T0351Z-060502T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1051 PM CDT MON MAY 1 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SHELBY COUNTY IN CENTRAL ILLINOIS.
* UNTIL 445 AM CDT
* AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL RATES OF 1.5 INCHES TO 2.5 INCHES
OF RAIN PER HOUR.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...SHELBYVILLE...COWDEN...FINDLAY...LAKEWOOD...MOWEAQUA...
STEWARDSON...TOWER HILL...WESTERVELT...WINDSOR...CLARKSBURG...
OCONEE AND SIGEL.
FLOODING IS ESPECIALLY DANGEROUS AT NIGHT...AS DARKNESS OBSCURES THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3922 8914 3935 8913 3935 8903 3965 8903
3965 8882 3959 8882 3957 8873 3953 8873
3952 8866 3944 8859 3944 8848 3922 8848
$$
KELLYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 1, 8:17 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 1, 8:17 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 817 PM CDT MON MAY 1 2006 .DISCUSSION...LATEST SURFACE ANALYSIS HAD WEAK LOW PRESSURE OVER SOUTHERN ILLINOIS. AN ASSOCIATED WARM FRONT EXTENDED EAST INTO THE OHIO VALLEY...WITH A COLD FRONT EXTENDING SOUTHWEST INTO THE SOUTHERN PLAINS. ALOFT...A VIGOROUS SHORT WAVE WAS JUST ABOUT TO ENTER CENTRAL/SOUTHERN ILLINOIS FROM THE WEST. AN AXIS OF INSTABILITY WAS EVIDENT TO THE EAST OF THE SURFACE LOW/UPPER WAVE. THUNDERSTORMS SHOULD CONTINUE TO FIRE AHEAD OF THESE FEATURES THROUGH THE NIGHT. HOWEVER...THEIR SPEED OF THEIR MOVEMENT SHOULD HAVE THE PRECIPITATION EAST OF THE FORECAST AREA BY SHORTLY AFTER MIDNIGHT. GOING FORECAST IS IN GOOD SHAPE AT THE MOMENT. WILL PROBABLY NEED TO TRIM OVERNIGHT PRECIPITATION CHANCES...BUT WILL WAIT UNTIL THE STORMS PASS TO DO SO. && .PREV DISCUSSION... FORECAST CONCERNS THIS PERIOD INCLUDE PRECIP COVERAGE ALONG WITH SVR POTENTIAL TNT...AND THEN TIMING OF COLD FRONT ACRS CENTRAL IL LATE WED INTO EARLY THURSDAY. SOME MODEL DIFFERENCES SEEN EARLY ON...ESP WITH QPF LATER TNT AND AGAIN WITH THE COLD FRONT LATE WED. WL SIDE MORE WITH THE NAM INTO MIDWEEK WITH SUPPORT TOWARDS THE 00Z/12Z GFS IN THE EXTENDED PERIOD. SHORT TERM...TONIGHT THROUGH THURSDAY... LATEST SFC MAP INDICATING WEAK SFC LOW WEST OF STL WITH WARM AXIS EXTENDING FROM SRN MO INTO CNTRL MO WITH ENHANCED CONVERGENCE NOTED ALONG THE WEAK SFC LOW AND BNDRY EXTENDING EAST INTO SW IL. MSAS INDICATING BEST LI/S AND MOISTURE CONVERGENCE LOCATED ACRS SOUTHERN AND ERN MO WHERE SKIES WERE VOID OF CLOUDS MOST OF THE MORNING. INITIAL SHORTWAVE MOVING THRU THE FCST AREA EARLY THIS AFTN CAUSING ONLY A SCATTERING OF SHOWERS AND KEEPING CLOUDS OVR THE AREA. VSBL SATELLITE SHOWING SOME BREAKS DVLPG TO OUR WEST IN THE WAKE OF THE SHORTWAVE TROF WHICH SHOULD HELP PUSH TEMPS CLOSE TO 70 ACRS THE WEST. THIS COMBINED WITH SFC DEW POINTS IN THE LOW TO MID 50S SHOULD RESULT IN AT LEAST WEAK INSTABILITY IN AREAS THAT DO CLEAR OUT. 18Z ILX SOUNDING CONFIRMS WHAT WAS SEEN ON THE 12Z UPPER AIR ANALYSIS... LIMITED MOISTURE FROM 900-750 MB. HOWEVER...IF TEMPERATURES DO WARM TO AROUND 70 AND COMBINE THAT WITH MID 50S DEW POINT...THERE IS SOME WEAK INSTABILITY WHICH WOULD DEVELOP LATER THIS AFTN. MAIN EVENT AHEAD OF A MUCH MORE VIGOROUS SHORTWAVE OVER CNTRL KS WL BE LATE THIS AFTN AND OVERNIGHT...ESP ACRS THE SOUTHEAST HALF OF OUR FCST AREA WHERE A SWLY LLJ AND UPPER LVL DIFFLUENCE WL ENHANCE THE MOISTURE TRANSPORT AND LIFT. WHAT THUNDERSTORM ACTIVITY DOES GET GOING LATER TODAY AND OVERNIGHT SHOULD SHIFT EAST WITH THE SHORTWAVE ON TUESDAY ALLOWING DRIER WX TO MOVE INTO CNTRL IL. NEXT FCST CHALLENGE WL BE WITH TIMING OF CONVECTION ALONG COLD FRONT LATER WED EVENING AND OVERNIGHT. MODELS HAVE TRENDED SLOWER WITH THE FROPA FOR THIS TIME FRAME AND WILL TREND BACK ON OUR POPS TUE NIGHT TO SLIGHT CHANCE WITH 30 POPS HOLDING FOR WED. AS SHORTWAVE ENERGY DIGS INTO THE LAKES REGION...THE FRONTAL BOUNDARY WILL CONTINUE TO SHIFT SE BUT HOW FAR SOUTH OF THE OHIO VALLEY WILL BE KEY TO PRECIP CHANCES FURTHER OUT IN TIME...WITH MEDIUM MODELS STILL SHOWING SOME SPREAD IN THEIR SOLUTIONS WITH THE AMPLITUDE OF THE GREAT LAKES TROF THIS WEEKEND. LONG TERM...FRIDAY THROUGH MONDAY... AS MENTIONED ABOVE...WL TEND TO FOLLOW MORE IN LINE WITH THE GFS AND 00Z UKMET SOLUTIONS THIS PERIOD AS THEY HAVE SHOWN THE LEAST AMOUNT OF VARIABILITY. WL CONTINUE TO SHIFT THE FRONTAL BOUNDARY SOUTH OF OUR AREA ON FRIDAY WITH HIGH PRESSURE BUILDING IN FROM THE NORTH FOR THE WEEKEND. BEST CHANCES OF PRECIP APPEAR TO BE ALONG THE OHIO VALLEY AS SRN STREAM ENERGY INTERACTS WITH THE BOUNDARY WHICH WILL PRODUCE ROUNDS OF CONVECTION WHICH SHOULD EFFECTIVELY INCH THE FRONT FURTHER SOUTH. WL CONTINUE WITH LOW CHANCE POPS ON FRIDAY WITH THE HIGHEST THREAT SOUTH OF I-70 AS H5 TROF AXIS STILL LOCATED JUST TO OUR WEST. THE GFS SEEMS TO BE ONCE AGAIN SUFFERING FEEDBACK PROBLEMS LATER ON FRIDAY INTO SATURDAY WITH TOO MUCH DEVELOPMENT NOTED IN THE QPF FIELDS ACRS OUR SERN COUNTIES SAT MORNING. NEXT WAVE AND FRONTAL BOUNDARY FCST TO PUSH INTO THE NRN PLAINS AND UPPER LAKES LATE SUN INTO MONDAY WITH POPS SLOWLY INCREASING AGAIN AS WE HEAD TOWARDS MONDAY. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && BAK/SMITH
Hazardous weather outlook, May 1, 11:38 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1138 AM CDT MON MAY 1 2006 ILZ027>031-036>038-021200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- 1138 AM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP OVER THE AREA TODAY AND TONIGHT. THE STORMS MAY BECOME SEVERE BEGINNING EARLY IN THE AFTERNOON AND EXTEND INTO THE EARLY EVENING HOURS. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY SEVERE WEATHER THREATS... HOWEVER AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT WILL APPROACH THE AREA LATE TUESDAY NIGHT AND WEDNESDAY...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. THE HIGHEST PROBABILITY OF SEVERE WEATHER WILL BE ACROSS THE SOUTHERN HALF OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ILZ040>057-061>063-066>068-071>073-021200- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1138 AM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP OVER THE AREA TODAY AND TONIGHT. THE STORMS MAY BECOME SEVERE BEGINNING EARLY IN THE AFTERNOON AND EXTEND INTO THE EARLY EVENING HOURS. LARGE HAIL AND WIND DAMAGE WILL BE THE PRIMARY SEVERE WEATHER THREATS... HOWEVER AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT WILL APPROACH THE AREA LATE TUESDAY NIGHT AND WEDNESDAY...BRINGING ANOTHER CHANCE FOR THUNDERSTORMS. SEVERE STORMS WILL BE POSSIBLE LATE WEDNESDAY AFTERNOON AND ESPECIALLY WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. HJS
In the hours before
Local storm report, May 1, 6:15 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
615 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 1 E WILLIAMSFIELD 40.93N 90.00W
05/01/2006 KNOX IL LAW ENFORCEMENT
TORNADO ON THE GROUND CONFIRMED BY SHERIFF DEPUTY
&&
KELLYSpecial weather statement, May 1, 6:57 PM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
657 PM CDT MON MAY 1 2006
ILZ027>030-036-040-020130-
FULTON-SCHUYLER-MARSHALL-KNOX-PEORIA-STARK-
657 PM CDT MON MAY 1 2006
...FUNNEL CLOUDS SIGHTED OVER CENTRAL ILLINOIS...
A FEW FUNNEL CLOUDS HAVE BEEN REPORTED EARLY THIS EVENING BY
SPOTTERS ALONG A WEAK BOUNDARY. FUNNEL CLOUDS REMAIN POSSIBLE UNTIL
SHORTLY AFTER SUNSET ALONG THIS BOUNDARY.
LOW HANGING SCUD CLOUDS CAN OFTEN APPEAR TO DIP UP AND DOWN...WHILE A
FUNNEL CLOUD WILL HAVE RAPID ROTATION OR SPINNING INDICATED.
ATMOSPHERIC CONDITIONS EXIST TODAY ACROSS CENTRAL ILLINOIS THAT DO
FAVOR THE POSSIBLE FORMATION OF WEAK CYCLONIC CIRCULATIONS ON A
PREEXISTING BOUNDARY. SOME OF THESE CIRCULATIONS ARE OCCURRING
UNDERNEATH DEVELOPING SHOWERS AND THUNDERSTORMS. WHEN THIS OCCURS...A
FUNNEL CLOUD WILL DEVELOP IN THE STRONG UPDRAFT REGION OF THE SHOWER.
ONCE THE RAIN BEGINS...THE FUNNEL CLOUD DISSIPATES. SOME OF THESE
FUNNEL CLOUDS MAY BECOME SHORT-LIVED TORNADOES AS THEY BRIEFLY TOUCH
DOWN...POSSIBLE CAUSING MINOR DAMAGE.
STAY ALERT...KEEP AN EYE ON THE SKY AND BE PREPARED TO MOVE QUICKLY
TO A SUBSTANTIAL BUILDING IF A FUNNEL CLOUD DOES APPROACH THE GROUND
IN YOUR AREA.
LAT...LON 4112 8940 4013 9038 4014 9089 4026 9044
4072 9037 4120 8984 4112 8965
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:37 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 38 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.